10 years 6 months ago - 10 years 6 months ago#32795by mmc
This is from the Tice (BCG manufacturer) web site:
>What are the common side effects of treatment with TICE® BCG?
You should talk to your doctor about possible side effects associated with TICE® BCG treatment. Some reactions such as painful or frequent urination can be related to irritation of the bladder. These symptoms typically begin 4 to 6 hours after instillation and last 24-72 hours. They are usually seen after the third treatment and tend to increase in severity after each administration. Other symptoms, such as flu-like symptoms, fever, fatigue, and chills may affect your whole body. These symptoms also may get more frequent or worse with subsequent treatments.
>Report Side Effects
Notify your doctor at once if you experience any problems, particularly severe urinary symptoms such as burning or painful urination, an urgent or frequent need to urinate, or blood in the urine. Also report joint pain, coughing, or rash. It is especially important to report these symptoms to your doctor before you receive the next treatment of BCG. They may be a sign that you have an infection requiring immediate attention. You should be aware that infections associated with TICE® BCG treatment have led to death on rare occasions. Symptoms lasting longer than 48 hours or a fever of 101.3°F (or higher) should be reported to your physician immediately.
Here is the link to the source of the above information: http://www.ticebcg.com/Consumer/faqs/index.asp#a72115
Again, I did the underlining just to highlight where it mentions symptoms that you mentioned.
10 years 6 months ago - 10 years 6 months ago#32794by mmc
Your symptoms sound like the things that your doctor should have told you to call him right away if you got them.
SIDE EFFECTS: Painful or difficult urination, frequent urination, cramps, pain or blood in the urine may occur 2 to 4 hours after being given this medication and may continue for 24 to 72 hours. If these symptoms continue or become bothersome, notify your MD. Inform your doctor if you experience any of the following after having this medication: fever, chills, nausea, vomiting, cough, skin rash, blood in the urine. If you notice other effects not listed above, contact your doctor or pharmacist.
I did the bolding and underlining. This is copied from medicinenet.com but the same basic information is on Webcafe and a bunch of other places when searching for "BCG bladder cancer side effects".
The rash is a Red Flag to me. After my 15th or 16th BCG, I had a rash on my hands and feet - it itched like crazy, however once I voided the BCG it left. I called my EX Uro, and they said it had nothing to do with the BCG - really? That was the start of the road to more and more complications to come - through number #24 BCG. I didn't run a fever, but I wish I stopped the BCG with the rash.
I would certainly get a second opinion about continuing the BCG.
I can't speak for your particular symtoms but I thought my history might help.
Carol.....it doesn't sound alright to me. You may be reactive to BCG.......what dose did he lower it to? Go Lower. You cannot receive anymore BCG with blood in the urine.
And then there's Ask Dr. Lamm....he'll answer.
thanks for all the great advise. i had my second bcg treatment yeasterday, they lowered the dosage only 101 fever not as sick but i was up all night with a bad rash itching on yhe inside and out, and going to the bathroom for the whole night bleeding and just burning and peeing for hourss, i still had the chills and body ache and still very tired. but not as bad, the rash and going to the bathroom was new, is this ok?
Mike thanks for the advice. I sit there at the table with my thermometer and take my temperature quite often. It seems to peek right after I get hit with a blow of chills. About 1 hour later it is starting to drop. I have my number handy to call the URO hotline at Hopkins if it doesn't drop quickly.